It is currently Mon Aug 21, 2017 3:27 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 9 posts ] 
Author Message
 Post subject: Suboxone and hot flashes
PostPosted: Thu Oct 29, 2009 12:47 pm 
Offline
New Poster
New Poster

Joined: Thu Oct 29, 2009 12:27 pm
Posts: 2
HI

It's great to find a forum all about suxone!! Yippe :D

A bit about me and suboxone...

I induced 4 weeks ago, at 5-ish mgs. I was 24 on the COWS worksheet and the dr said it was time.

The first weeks was GREAT! I was feeling fine, no cravings, energy was good, life was normal.

The second week, everything was fine except for HOT FLASHES! And oh boy, are they hot and sweaty. I get at least
2 an hour and all during the night.

Right now I'm down to 4 mgs a day, but but....will the hot flashes ever stop?

and no......don't anyone dare mention pre menopause :twisted: LOL My Dr asked me.....uhm NO!

Ugh.....here comes one now, it starts at the base of my neck and spreads over my entire body, beads of "dew" is on my forehead. I grab a file folder, magazine or whatever I can find around me and fan furiously for a few minutes....anything to keep me from melting.

I experiemented a few times and took more suboxone than I needed, and all it did was make me feel nauseous and really tired. The hot flashes stayed, they didn't become worse or better, they stayed the same.

Can anyone give me encouraging advice on this??

Thanks and I hope everyone is having a great day!


Top
 Profile  
 
 Post subject:
PostPosted: Mon Nov 09, 2009 11:25 pm 
Offline
Average Poster
Average Poster

Joined: Mon Nov 09, 2009 11:16 pm
Posts: 21
I get them too, and I am a guy. Although I also got them when I was on methadone. I have been on Suboxone for about 3 years now (maintenance for me, obviously), and they have always been there. They are typically short, though, lasting about 5 minutes at the longest. However, I don't get nearly as many as you say you do. I get them maybe about 1 - 4 times a day at the most, but I do usually have at least one a day. Hopefully they will calm down for you as you get more used to the medicine.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Nov 10, 2009 3:44 am 
Offline
Super Poster
Super Poster
User avatar

Joined: Tue Jun 09, 2009 10:19 pm
Posts: 104
Location: Youngstown, OH
Try about 40,000% of your daily Vitamin B-12, your gonna get a B vit flush, but after that goes away then you both "may" be hot flash free. Worth a try (walmart brand "spring valley" B-complex Sublingual liquid, 2mL every day for me) gives you energy too

_________________
JayJay Sober Since July 9th, 2008


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Tue Nov 10, 2009 11:38 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 13, 2009 2:11 am
Posts: 427
Location: Fishers, Indiana
Yeah unfortunately I think alot of people get hot flashes while on Suboxone. I had to put a larger fan in my study so that I can quickly turn it on whenever one of them comes on. I'd say I get them around 10 some times per day but they're usually fairly short. It does seem like over the last couple of years it has gotten a bit better but maybe I've just gotten used to it. Either way small price to pay for staying clean, at least in my opinion

_________________
"If you're going through hell, ....keep going!"
-Winston Churchill


Top
 Profile  
 
 Post subject:
PostPosted: Tue Nov 10, 2009 11:39 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 13, 2009 2:11 am
Posts: 427
Location: Fishers, Indiana
I would also like to suggest that I wouldn't "experiment" with dosage increases/decreases without letting my doctor know.

_________________
"If you're going through hell, ....keep going!"
-Winston Churchill


Top
 Profile  
 
 Post subject:
PostPosted: Tue Nov 10, 2009 5:13 pm 
Offline
Average Poster
Average Poster

Joined: Mon Nov 09, 2009 11:16 pm
Posts: 21
It is safe to take that much B-12, correct? As far as I know, the only vitamin that you can overdose on is A.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Nov 10, 2009 7:46 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Tue Jun 09, 2009 10:19 pm
Posts: 104
Location: Youngstown, OH
Sure, one dose of that liquid at walmart is 20,000% DV, it seems like a lot but it seems to help with the hot flashes and I also used to get cold feet/hands, I mean real cold, helped that too

_________________
JayJay Sober Since July 9th, 2008


Top
 Profile  
 
 Post subject:
PostPosted: Thu Nov 12, 2009 3:29 pm 
Offline
New Poster
New Poster

Joined: Thu Oct 29, 2009 12:27 pm
Posts: 2
Matt2 wrote:
Yeah unfortunately I think alot of people get hot flashes while on Suboxone. I had to put a larger fan in my study so that I can quickly turn it on whenever one of them comes on. I'd say I get them around 10 some times per day but they're usually fairly short. It does seem like over the last couple of years it has gotten a bit better but maybe I've just gotten used to it. Either way small price to pay for staying clean, at least in my opinion



Thanks for the replies! I started to think I posted in a non existent forum... :)

So, it looks like i'm in for hot flashes/sweats/cold flashes for the duration of my suboxone stint? ugh....

I have my ceiling fan and a floor fan in my room at night. Both are on high speed..... When a hot flash hits
off come the covers, then the chills set in and covers go back on. This pretty much is all night long and throughout
the day.....it's very tiring.

I started the subs Oct 2nd. Induced on 5.5 mgs. The hot flashes started about 10 days into this. I am tapering
down at 25% increments weekly. I am now at 3 mgs......and doing fine, but for the bouts of internal combustion.

I hope to be done during the first part of 2010 !! :D :D

I did some research and there are a few things to help ease the hot flashes. Megestrol Acetate and Clonidine. For me, their side affects could be worse than the hot flashes, so I'm going to ride this out until I'm off the subs.

Thanks for the replies!!


Top
 Profile  
 
 Post subject: RE: Hot flashes
PostPosted: Sat Nov 14, 2009 6:18 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Sun Aug 16, 2009 6:31 pm
Posts: 7
[b] Yep. I get em' too. I ALSO got them while eating 20 norco a day.

I have read on my Effexor side effects page that SWEATING IS a side effect of Effexor. Many of us ARE on SSRI's, SNRI's, etc. I wonder if the sweating is from the suboxone, or the "other" medicine?


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 9 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group